Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 307, NWS Wichita, KS

June 12, 2008Cowley County, Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 12, 2008, 9:57 PM CDT for Cowley County, Elk County, Greenwood County, Kansas. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 9:57 PM CDT (02:57 UTC)
Expired
Jun 12, 2008, 11:15 PM CDT
In force
78 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Cowley County, KS, Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 80 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 10:29 PM CDTHAIL 0.755 Nnw Severy, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2525 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.3
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WUUS53 KICT 130259
SVRICT
KSC035-049-073-130415-
/O.NEW.KICT.SV.W.0307.080613T0257Z-080613T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  ELK COUNTY IN SOUTHEAST KANSAS.
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1115 PM CDT.

* AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF EUREKA TO 11
  MILES SOUTHWEST OF PIEDMONT TO ATLANTA...AND MOVING EAST AT 28 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ATLANTA...BURDEN...CAMBRIDGE...CLIMAX...ELK FALLS...EUREKA...FALL
  RIVER...GRENOLA...HOWARD...LONGTON...MOLINE...PIEDMONT...SEVERY...
  EUREKA AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3729 9696 3742 9686 3748 9677 3747 9651
      3789 9651 3785 9596 3729 9596
TIME...MOT...LOC 0257Z 287DEG 24KT 3778 9644 3752 9652
          3738 9677

$$

HOWERTON
4 follow-up statements
000 
WWUS53 KICT 130322
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1021 PM CDT THU JUN 12 2008

KSC035-049-073-130415-
/O.CON.KICT.SV.W.0307.000000T0000Z-080613T0415Z/
GREENWOOD KS-ELK KS-COWLEY KS-
1021 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COWLEY...ELK AND SOUTHERN GREENWOOD COUNTIES UNTIL 1115 PM CDT...

AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLIMAX TO HOWARD TO
CAMBRIDGE...MOVING EAST AT 28 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HOWARD BY 1030 PM CDT.
  NEAR MOLINE BY 1040 PM CDT.
  NEAR ELK FALLS BY 1045 PM CDT.
  NEAR FALL RIVER BY 1050 PM CDT.
  NEAR LONGTON BY 1055 PM CDT.

THE TOWNS OF PIEDMONT...CAMBRIDGE AND CLIMAX ARE ALSO IN THE PATH OF
THESE DANGEROUS STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3729 9696 3742 9686 3748 9677 3747 9651
      3789 9651 3785 9596 3729 9596
TIME...MOT...LOC 0321Z 287DEG 24KT 3773 9625 3747 9633
          3733 9658

$$

SCHRECK
000 
WWUS53 KICT 130331
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT THU JUN 12 2008

KSC015-130345-
/O.CON.KICT.SV.W.0306.000000T0000Z-080613T0345Z/
BUTLER KS-
1032 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BUTLER COUNTY UNTIL 1045 PM CDT...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
LATHAM...OR 22 MILES SOUTHEAST OF EL DORADO...MOVING EAST AT 34 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN BUTLER
COUNTY...INCLUDING THE TOWN OF LATHAM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3747 9700 3780 9694 3781 9651 3747 9652
      3747 9671 3746 9673
TIME...MOT...LOC 0332Z 260DEG 29KT 3754 9666

$$

SCHRECK
000 
WWUS53 KICT 130356
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT THU JUN 12 2008

KSC035-049-073-130415-
/O.CON.KICT.SV.W.0307.000000T0000Z-080613T0415Z/
GREENWOOD KS-ELK KS-COWLEY KS-
1056 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COWLEY...ELK AND SOUTHERN GREENWOOD COUNTIES UNTIL 1115 PM CDT...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF FALL
RIVER TO 8 MILES SOUTH OF FALL RIVER TO MOLINE...MOVING EAST AT 28
MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR LONGTON BY 1105 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3729 9696 3742 9686 3748 9677 3747 9651
      3789 9651 3785 9596 3729 9596
TIME...MOT...LOC 0356Z 287DEG 24KT 3774 9592 3748 9601
          3734 9626

$$

JAKUB
000 
WWUS53 KICT 130412
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT THU JUN 12 2008

KSC035-049-073-130421-
/O.EXP.KICT.SV.W.0307.000000T0000Z-080613T0415Z/
GREENWOOD KS-ELK KS-COWLEY KS-
1111 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWLEY...ELK AND
SOUTHERN GREENWOOD COUNTIES WILL EXPIRE AT 1115 PM CDT...

AT 1108 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. SMALL HAIL UP TO 
DIME SIZE AND GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3729 9696 3742 9686 3748 9677 3747 9651
      3789 9651 3785 9596 3729 9596
TIME...MOT...LOC 0411Z 287DEG 24KT 3771 9580 3745 9589
          3731 9614

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:58 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 12, 6:58 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT THU JUN 12 2008

.AVIATION...

FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HOURS WILL
BE STORM CHANCES.

STORMS ONCE AGAIN FIRED ALONG THE COLD FRONT WHICH IS SITUATED JUST
NORTH OF THE KANSAS TURNPIKE. JUST LIKE LAST NIGHT THESE STORMS
QUICKLY BECAME SEVERE. THESE STORMS ARE EXPECTED TO PERSIST THROUGH
MUCH OF THE EVENING HOURS AS THEY SLOWLY PROGRESSES SOUTHEAST.
THROUGH 03Z KICT WILL HAVE THE BEST SHOT TO EXPERIENCE STORMS...SOME
POSSIBLY SEVERE. AFTER 03Z THIS AREA OF STORMS WILL START TO AFFECT
SOUTHEAST KANSAS(KCNU). AFTER 12Z THIS ACTIVITY WILL BE CONFINED TO
LOCATIONS SOUTHEAST OF THE TURNPIKE.

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT THU JUN 12 2008/

DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AGAIN THIS
AFTERNOON AND EVENING...THEN HEAVY RAIN FOR TONIGHT AND INTO
FRIDAY IN SOUTH CENTRAL AND SOUTHEAST KANSAS.

TONIGHT:
THE COLD FRONT HAS BEEN MEANDERING THROUGH THE DAY...MOVING A FEW
MILES NORTH...THEN A FEW MILES SOUTH...ETC. EXPECTATION IS THAT
STORMS WILL DEVELOP ALONG THE FRONT AND AFFECT MUCH OF SOUTH CENTRAL
AND SOUTHEAST KANSAS THIS EVENING. DEEP SHEAR INCREASES TO AROUND 60
KNOTS ACROSS SOUTH CENTRAL KANSAS THIS EVENING AND EVEN ACROSS
SOUTHEAST KANSAS DEEP SHEAR IS OVER 40 KNOTS...SUFFICIENT FOR
SUPERCELLS. MLCAPE VALUES COULD BE OVER 4000 ACROSS PARTS OF
SOUTHEAST KANSAS AS WELL. EARLY ON THIS EVENING...DISCRETE
SUPERCELLS WITH HAIL...WIND...HEAVY RAINFALL AND PERHAPS SOME
ISOLATED TORNADOES WILL BE THE MAIN THREAT.

LATER (AFTER 03Z OR SO) THE THREAT WILL SHIFT TO MAINLY HEAVY
RAINFALL AND FLOODING. WARM CLOUD DEPTHS ARE 3000 TO 4000 KM AND
PLENTY SUFFICIENT FOR HEAVY RAINFALL. AREAS EAST OF THE TURNPIKE
HAVE RECEIVED QUITE A BIT OF PRECIPITATION ALREADY THE PAST COUPLE
WEEKS...AND SOILS ARE STILL SATURATED. WITH THE STORMS CONTINUALLY
AFFECTING THE SAME AREAS...CONFIDENCE IS HIGH THAT THERE WILL BE
SOME FLOODING. WE WILL EXPAND THE FLOOD WATCH WEST TO THE TURNPIKE
AND START IT EARLIER (00Z). HOWEVER...BE AWARE THAT THE HEAVIEST
RAINS ARE EXPECTED OVERNIGHT.

FRIDAY-SATURDAY:
RAIN WILL LIKELY LINGER THROUGH MUCH OF THE DAY ACROSS SOUTHEAST
KANSAS...BUT SHOULD NOT BE SIGNIFICANT. PRECIPITATION WILL BE EAST
OF THE AREA BY FRIDAY EVENING...AND SKIES WILL BE SUNNY FOR SATURDAY
AND ALLOW FOR SOME OF THE MOISTURE TO EVAPORATE. TEMPERATURES SHOULD
BE ABLE TO CLIMB ABOVE NORMAL FOR THIS TIME OF YEAR WITH THE STRONG
SUNSHINE...BUT DEPENDING HOW MUCH PRECIPITATION OCCURS THESE
TEMPERATURES MAY NEED TO BE LOWERED SOME.

SUNDAY-WEDNESDAY:
ANOTHER SURFACE FRONT PUSHES SOUTHEAST ON SUNDAY AND INTO
MONDAY...BRINGING THE NEXT CHANCES FOR THUNDERSTORMS. THERE IS SOME
LOW LEVEL FRONTOGENESIS ACROSS THE AREA DURING THIS TIME....AND
SHEAR AND INSTABILITY ARE ENOUGH FOR POTENTIALLY SEVERE STORMS. WE
DID INCREASE PRECIPITATION CHANCES ESPECIALLY ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA ESPECIALLY SUNDAY NIGHT THROUGH MONDAY
NIGHT. TUESDAY AND WEDNESDAY SHOULD BE DRY WITH SURFACE HIGH
PRESSURE IN CONTROL...ALTHOUGH THERE ARE SOME SMALL CHANCES FOR
THUNDERSTORMS ACROSS CENTRAL KANSAS EACH EVENING WITH NORTHWEST FLOW
ALOFT. CONFIDENCE IS MODERATE FOR SUNDAY INTO MONDAY...BUT LOWER FOR
TUESDAY AND WEDNESDAY GIVEN THE NORTHWEST FLOW.

SCHRECK

AVIATION...
FOR THE 18Z TAF SUITE...A QUASI-STATIONARY FRONT FROM NEAR
EMPORIA TO WICHITA WILL BE THE FOCUS FOR CONVECTION...SOME
SEVERE...LATE THIS AFTERNOON THROUGH THE EVENING HOURS.
THE FRONT WILL MOVE SOUTH AS A COLD FRONT TONIGHT. MAINLY
VFR CONDITIONS...WITH MVFR CIGS AND VSBYS EXPECTED IN AND
NEAR CONVECTION THROUGH 12Z-14Z FRI MORNING.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  82  59  87 /  90  40  10  10
HUTCHINSON      62  83  58  87 /  80  20  10  10
NEWTON          63  83  58  87 /  90  30  10  10
ELDORADO        65  82  58  86 / 100  40  10  10
WINFIELD-KWLD   67  81  60  87 / 100  50  10  10
RUSSELL         59  84  56  89 /  20  10  10  10
GREAT BEND      59  84  57  89 /  30  10  10  10
SALINA          59  84  57  89 /  50  10  10  10
MCPHERSON       61  83  58  87 /  70  10  10  10
COFFEYVILLE     67  81  60  87 / 100  80  10  10
CHANUTE         67  81  59  86 / 100  80  10  10
IOLA            66  81  58  87 / 100  80  10  10
PARSONS-KPPF    67  81  59  87 / 100  80  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR KSZ053-069>072-083-
092>096-098>100.

&&
Hazardous weather outlook, Jun 12, 3:33 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT THU JUN 12 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
333 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A RISK FOR SEVERE THUNDERSTORMS WILL EXIST LATE THIS AFTERNOON
AND EVENING...ESPECIALLY ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED FOR
AREAS SOUTH OF A LYONS TO ROXBURY TO LOST SPRINGS LINE. HOWEVER
THERE APPEARS TO BE A GREATER RISK FOR VERY LARGE HAIL IN EXCESS OF
GOLF BALL SIZE...STRONG DAMAGING WINDS IN EXCESS OF 70 MPH...AND A
FEW TORNADOES...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS. THIS AREA IS GENERALLY SOUTH OF A HUTCHINSON TO COTTONWOOD
FALLS LINE...AND NORTH OF A CEDAR VALE TO ERIE LINE.

ADDITIONALLY...HEAVY RAINFALL COULD RESULT IN FLOODING...ESPECIALLY
THROUGH PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATER THIS
EVENING AND TONIGHT. SEE THE LATEST FLOOD WATCH FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS
COULD BE STRONG WITH HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS
TO 50 MPH IN PARTS OF SOUTHEAST KANSAS. ALSO HEAVY RAINFALL AND
FLOODING WILL BE POSSIBLE IN THAT AREA INTO FRIDAY AFTERNOON.

THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY. AT
THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED FROM LATE THIS AFTERNOON
THROUGH THE EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/KED/ELDER

In the hours before

Local storm report, Jun 12, 9:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             3 N DERBY               37.59N 97.26W
06/12/2008  E0.50 INCH       SEDGWICK           KS   AMATEUR RADIO

            ALSO ESTIMATED 50 MPH WINDS AT 47TH SOUTH AND ROCK ROAD.

&&

CDB
Special weather statement, Jun 12, 9:13 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT THU JUN 12 2008

KSZ082-130300-
KINGMAN-
913 PM CDT THU JUN 12 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN COUNTY...

AT 911 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF HARPER...OR 17 MILES SOUTH OF
KINGMAN...AND MOVING EAST AT 28 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

HOWERTON
Special weather statement, Jun 12, 9:18 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT THU JUN 12 2008

KSZ092-093-130300-
COWLEY-SUMNER-
918 PM CDT THU JUN 12 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHWEST COWLEY AND NORTHEAST SUMNER COUNTIES...

AT 916 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS IN SOUTHEAST SEDGWICK COUNTY. STRONG AND GUSTY
WINDS ASSOCIATED WITH THESE STORMS WILL MOVE SOUTHEAST ACROSS
NORTHEAST SUMNER COUNTY AND NORTHEAST SUMNER COUNTY.

WINDS 50 MPH ARE EXPECTED WITH THIS STORM.

HOWERTON
Local storm report, Jun 12, 9:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             AUGUSTA                 37.69N 96.98W
06/12/2008  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

&&

REC
Local storm report, Jun 12, 9:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             AUGUSTA                 37.69N 96.98W
06/12/2008  E0.88 INCH       BUTLER             KS   EMERGENCY MNGR

&&

REC
Local storm report, Jun 12, 9:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             3 W CONWAY SPRINGS      37.39N 97.70W
06/12/2008  E0.75 INCH       SUMNER             KS   TRAINED SPOTTER

            MOSTLY PEAS WITH A FEW PENNIES.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:09 PM CDTAreal Flood WarningICTMarion3 hr
Jun 12, 7:13 PM CDTTornado WarningICTChase22 min
Jun 12, 7:22 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick53 min
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningICTChase63 min
Jun 12, 7:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner63 min
Jun 12, 8:14 PM CDTAreal Flood WarningICTHarvey, Sedgwick3 hr
Jun 12, 8:17 PM CDTTornado WarningICTChase, Greenwood58 min
Jun 12, 8:27 PM CDTAreal Flood WarningICTButler4 hr
Jun 12, 8:29 PM CDTTornado WarningICTSedgwick34 min
Jun 12, 8:42 PM CDTFlash Flood WarningICTChase4 hr
Jun 12, 8:50 PM CDTTornado WarningICTButler55 min
Jun 12, 9:11 PM CDTSevere Thunderstorm WarningICTGreenwood64 min
Jun 12, 9:31 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner59 min
Jun 12, 9:39 PM CDTAreal Flood WarningICTButler33 hr
Jun 12, 9:45 PM CDTSevere Thunderstorm WarningICTButler60 min
Jun 12, 11:02 PM CDTAreal Flood WarningICTElk, Greenwood6 hr
Jun 12, 11:13 PM CDTAreal Flood WarningICTSedgwick3 hr
Jun 12, 11:53 PM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson9 hr
Jun 13, 2:07 AM CDTAreal Flood WarningICTSedgwick11 hr
Jun 13, 2:08 AM CDTSevere Thunderstorm WarningICTHarper54 min
Jun 13, 2:20 AM CDTFlash Flood WarningICTElk, Greenwood10 hr
Jun 13, 2:29 AM CDTFlash Flood WarningICTWilson10 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTAllen, Neosho7 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTNeosho42 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTLabette, Neosho66 hr
Jun 13, 2:29 AM CDTRiver Flood WarningICTLabette3 days
Jun 13, 2:40 AM CDTSevere Thunderstorm WarningICTHarper, Sumner65 min
Jun 13, 2:56 AM CDTRiver Flood WarningICTWilson41 hr
Jun 13, 2:56 AM CDTRiver Flood WarningICTMontgomery, Wilson3 days
Jun 13, 2:56 AM CDTRiver Flood WarningICTMontgomery4 days
Jun 13, 2:57 AM CDTRiver Flood WarningICTWilson41 hr
Jun 13, 3:21 AM CDTSevere Thunderstorm WarningICTCowley, Sumner54 min
Jun 13, 4:02 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley58 min
Jun 13, 4:51 AM CDTFlash Flood WarningICTAllen, Neosho, Woodson6 hr
Jun 13, 4:56 AM CDTSevere Thunderstorm WarningICTMontgomery34 min
Jun 13, 9:37 AM CDTRiver Flood WarningICTButler, Cowley53 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTCowley19 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTSumner19 hr
Jun 13, 9:37 AM CDTRiver Flood WarningICTCowley24 hr
Jun 13, 10:28 AM CDTAreal Flood WarningICTAllen, Neosho, Woodson21 hr
Jun 13, 12:03 PM CDTAreal Flood WarningICTElk, Greenwood31 hr
Jun 13, 12:25 PM CDTAreal Flood WarningICTWilson20 hr
Jun 13, 12:55 PM CDTAreal Flood WarningICTSedgwick6 hr
Jun 13, 1:58 PM CDTAreal Flood WarningICTMontgomery29 hr
Jun 13, 3:41 PM CDTAreal Flood WarningICTCowley27 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.